Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The rigidity problem for stable spaces


Author: Donald W. Kahn
Journal: Proc. Amer. Math. Soc. 75 (1979), 139-144
MSC: Primary 55P10; Secondary 55P42
DOI: https://doi.org/10.1090/S0002-9939-1979-0529230-4
MathSciNet review: 529230
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note treats the problem of when the group of homotopy self-equivalences of a space is trivial. For stable spaces, with finitely many nonvanishing homotopy groups, we give a complete solution in an inductive sense. One of the consequences of this result is that for any stable space, with precisely two nonvanishing homotopy groups, the group of self-equivalences is nontrivial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P10, 55P42

Retrieve articles in all journals with MSC: 55P10, 55P42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529230-4
Keywords: Homotopy equivalences, stable spaces, Postnikov tower
Article copyright: © Copyright 1979 American Mathematical Society